Alert archive / Oklahoma / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Tulsa, OK

January 31, 2009Creek County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Jan 31, 2009, 1:28 PM CST for Creek County, Pawnee County, Washington County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2009, 1:28 PM CST (19:28 UTC)
Expired
Jan 31, 2009, 6:00 PM CST
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 311928
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
128 PM CST SAT JAN 31 2009


OKZ054-055-059-064-010000-
/O.NEW.KTSA.FW.W.0002.090131T1928Z-090201T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-CREEK-
128 PM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...PAWNEE...CREEK.

TEMPERATURES HAVE WARMED INTO THE UPPER 60S AND LOWER 70S ACROSS
PARTS OF NORTHEAST OKLAHOMA...WHILE RELATIVE HUMIDITY VALUES HAVE
FALLEN TO AROUND 20 PERCENT. THESE CONDITIONS COMBINED WITH GUSTY
SOUTHWEST WINDS AROUND 15 TO 25 MPH WILL SUPPORT DANGEROUS FIRE
WEATHER CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. ALL INTERESTS
SHOULD BE PREPARED FOR AGGRESSIVE FIRE BEHAVIOR AND TAKE THE 
APPROPRIATE PRECAUTIONS.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED...FAVORING RAPID GROWTH
AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE
STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES.

$$
1 follow-up statement
000 
WWUS84 KTSA 312350
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST SAT JAN 31 2009

OKZ054-055-059-064-010100-
/O.EXP.KTSA.FW.W.0002.000000T0000Z-090201T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-CREEK-
550 PM CST SAT JAN 31 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...PAWNEE...AND CREEK.

HUMIDITIES HAVE RISEN SLIGHTLY OVER THE PAST FEW HOURS...WITH A
MORE RAPID RECOVERY EXPECTED AFTER SUNSET. ALSO...WIND SPEEDS WILL
ALSO DIMINISH AFTER SUNSET WITH BOTH FACTORS REDUCING THE FIRE
DANGER. ONGOING WILD FIRES WILL LIKELY CONTINUE AGGRESSIVE
BEHAVIOR GIVEN THE WEATHER CONDITIONS WHICH DEVELOPED EARLIER
TODAY...AND THE ABUNDANCE OF FINE FUELS. HOWEVER...IMPROVING FIRE
WEATHER CONDITIONS THROUGH THE EVENING HOURS WILL AID FIRE
FIGHTING EFFORTS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 31, 11:34 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 31, 11:34 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CST SAT JAN 31 2009

.AVIATION...
VFR CONDITIONS FOR ALL TAF SITES THE NEXT 24
HOURS. COLD FRONT WILL MOVE THROUGH THE KTUL
AND KRVS TAF SITES AROUND 14-15Z.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jan 31, 1:00 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST SAT JAN 31 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST SAT JAN 31 2009

...FIRE WEATHER ALERT THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 44...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=55.
AREA...ALONG AND NORTH OF INTERSTATE 44.
ONSET...ONGOING.

DISCUSSION...
UNSEASONABLY WARM AND DRY WEATHER WILL CREATE AN ELEVATED
FIRE THREAT THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 44.
AT MID AFTERNOON TEMPERATURES IN THAT AREA WILL BE IN THE 65 TO 70
DEGREE RANGE AND RELATIVE HUMIDITY 15 TO 25 PERCENT. SOUTH SOUTHWEST
WINDS OF 15 MILES AN HOUR WITH GUST AROUND 25 WILL BE COMMON.
CONDITIONS WILL IMPROVE EARLY THIS EVENING AS TEMPERATURES COOL AND
WINDS WEAKEN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
A DRY COLD FRONT WILL SWEEP ACROSS THE REGION FROM NORTHWEST
TO SOUTHEAST SUNDAY. OSAGE PAWNEE AND NORTHWEST CREEK COUNTY
WILL AGAIN REACH ELEVATED FIRE CRITERIA SUNDAY AFTERNOON DUE
TO GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY.

AFTER A FEW COOLER DAYS...WARMER WEATHER AND A HEIGHTENED FIRE
DANGER WILL RETURN BY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.